Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this heat advisory at Jun 23, 2021, 3:16 AM CDT for 5 counties in Texas. It took effect at Jun 23, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2021, 3:16 AM CDT (08:16 UTC)
- In effect from
- Jun 23, 2021, 1:00 PM CDT
- Expired
- Jun 23, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Hutchinson County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
193 WWUS74 KAMA 230816 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 316 AM CDT Wed Jun 23 2021 TXZ008-011-012-016-017-317-231645- /O.NEW.KAMA.HT.Y.0004.210623T1800Z-210624T0100Z/ Hutchinson-Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Bushland, Umbarger, Borger, Bootleg, Canyon, Amarillo, Wildorado, Vega, Buffalo Lake, Boys Ranch, Palo Duro Canyon State Park, Hereford, and Dawn 316 AM CDT Wed Jun 23 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Temperatures of 105 to 107 expected. * WHERE...Potter, Randall, Oldham, Deaf Smith, and Hutchinson Counties, including Palo Duro Canyon. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ LFM/Muscha
3 follow-up statements
821 WWUS74 KAMA 231559 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1059 AM CDT Wed Jun 23 2021 TXZ008-011-012-016-017-317-240000- /O.CON.KAMA.HT.Y.0004.210623T1800Z-210624T0100Z/ Hutchinson-Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Bushland, Umbarger, Borger, Bootleg, Canyon, Amarillo, Wildorado, Vega, Buffalo Lake, Boys Ranch, Palo Duro Canyon State Park, Hereford, and Dawn 1059 AM CDT Wed Jun 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Temperatures of 105 to 107 expected. * WHERE...Deaf Smith, Hutchinson, Oldham, Palo Duro Canyon, Potter and Randall Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Guerrero
880 WWUS74 KAMA 232332 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 632 PM CDT Wed Jun 23 2021 TXZ008-011-012-016-017-317-240100- /O.CON.KAMA.HT.Y.0004.000000T0000Z-210624T0100Z/ Hutchinson-Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Bushland, Umbarger, Borger, Bootleg, Canyon, Amarillo, Wildorado, Vega, Buffalo Lake, Boys Ranch, Palo Duro Canyon State Park, Hereford, and Dawn 632 PM CDT Wed Jun 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Temperatures 105 to 107 * WHERE...Deaf Smith, Hutchinson, Oldham, Palo Duro Canyon, Potter and Randall Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ DGW
369 WWUS74 KAMA 240046 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 746 PM CDT Wed Jun 23 2021 TXZ008-011-012-016-017-317-240200- /O.EXP.KAMA.HT.Y.0004.000000T0000Z-210624T0100Z/ Hutchinson-Oldham-Potter-Deaf Smith-Randall-Palo Duro Canyon- Including the cities of Bushland, Umbarger, Borger, Bootleg, Canyon, Amarillo, Wildorado, Vega, Buffalo Lake, Boys Ranch, Palo Duro Canyon State Park, Hereford, and Dawn 746 PM CDT Wed Jun 23 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Temperatures have decreased across the area, and will continue to do so through the evening. $$ DGW
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this heat advisory went out at Jun 23, 12:44 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 23, 12:44 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1244 AM CDT Wed Jun 23 2021 .AVIATION...06z TAF Cycle... VFR conditions are expected at all TAF sites through the 06z TAF cycle. Winds will generally out of the south at 10-20 knots through the whole period. LLWS at 2,000 ft and out of the southwest at 40 knots is in play for all TAF sites through 12-13z. Skies will be mostly clear with some off and on scattered clouds through the TAF period. After 22z, showers and thunderstorms are possible near KAMA. The chance for showers and thunderstorms is low, so have decided to keep them out of the TAF for this issuance. LLWS may also return to the area towards the end of the 06z TAF cycle, but have decided to keep it out for now and will continue to evaluate if it needs to be added at later issuances. Muscha/Meccariello && .PREV DISCUSSION... /Issued 637 PM CDT Tue Jun 22 2021/ AVIATION...00Z TAFS... VFR conditions will prevail at all TAF sites over the next 24 hours with winds mainly out of the south 10-15kts. Right now KDHT has a very low chance that a storm could impact the terminal, mainly in the 1-3z time period, but it's not worth mentioning, as the chances are very low. Otherwise, LLWS will be in play from 6-12z with a SSW 40kt jet aloft. Weber PREV DISCUSSION... /Issued 233 PM CDT Tue Jun 22 2021/ SHORT TERM...Tonight through Wednesday Night... Upper high over northern Mexico and southern New Mexico maintaining a northwesterly upper flow across the Panhandles through tonight. The 12Z FV3, 12Z NAM 12 km and 12Z NAM 3 km are all forecasting convection to develop over or move into the western Oklahoma and northwestern Texas Panhandles between about 21Z today and 03Z Wednesday. Minor perturbations within the northwesterly flow aloft over northern New Mexico and southern Colorado tracking southeast will help in convective initiation later today and this evening. Convection should dissipate after loss of daytime heating, although low level southerly jet of 40 to 45 knots expected to develop later this evening and overnight tonight which could help in sustaining the convection a while longer. 592 to 595 dkm upper high expected to shift east Wednesday over West Texas and the Panhandles and allow for record heat across the forecast area. Max temps Wednesday across the forecast area are forecast to be 103 at Amarillo, 107 at Borger and 104 at Dalhart. Palo Duro Canyon is also forecast to reach around 107 on the floor of the canyon. Record max temps across the Panhandles are as follows: Amarillo: 103 set in 1952, 1953, 1980 and 2011 Borger: 105 set in 2011 Dalhart: 105 set in 2011 Heat Advisories will likely be necessary across parts of the Panhandles with max temps forecast to reach 105 or higher. The 12Z FV3, the 12Z NAM 12 km and the 12Z NAM 3 km are also forecasting convection to develop across much or most of the southern and central Texas Panhandle between roughly 21Z Wednesday and 00Z Thursday through about 12Z Thursday. Once again, minor perturbations within the northwesterly or westerly flow aloft or shortwave trough will help to trigger the possible convection during the mid to late afternoon hours through Wednesday night. Confidence is somewhat low at this time, however it certainly cannot be ruled out as long as the cap breaks. Feel that the cap should break given the strong diurnal heating which will allow the forecast temps to exceed the convective temp and also upper support from the perturbations/shortwave trough. Schneider LONG TERM...Thursday through Monday Night... A shift to a wetter pattern may be in store for the long term forecast periods. Expect the heat to continue into Thursday, however, as a 500mb upper ridge remains in place just to our south and, due to westerly flow aloft on the north side of this feature, weak lee surface troughing to our west helps drive southwesterly surface winds across much of the forecast area, especially in the morning hours. With high pressure in the lower levels over the SE CONUS, more of a southerly component looks to take over in the lower levels by the afternoon. This should help advect a weak plume of moisture northward to the CWA. Additionally, a plume of 340K 700mb thetaE looks to be advected northeastward to the Panhandles. Finally, an upper disturbance is progged to pass overhead during the late afternoon and evening hours. Have thus kept mentions of showers and thunderstorms in the forecast. At this time, severe storms appear unlikely given weak overall instability and shear. Friday, 500mb ridge continues to weaken and focus to our southwest, with quasi-zonal flow aloft taking over for the Panhandles. SE CONUS high and the southwesterly flow at 700mb remain in place, so moisture at least somewhat supportive of precipitation will continue to be present. Additionally, cold front will arrive from the north during the evening, helping to saturate the lower levels. As this occurs, disturbance in the zonal flow aloft looks to translate across, helping convection break out along and after the frontal passage, although with enough destabilization, some convection could develop in our southeast ahead of the front. While the bulk of the convection does not look to be severe, if that potential ahead of the front in the southeast is realized, a severe storm would be possible given favorable deep layer shear and instability. Saturday, a shift to cooler temperatures will occur in the post frontal environment given progged saturation at 700/850mb portending widespread post frontal cloudiness. With the front slowing its advance to our southwest, expect this moisture to hang around through the day, leading to another shot and showers and perhaps a few thunderstorms as additional disturbances in the flow aloft pass over the Panhandles. Sunday and Monday, with a decent amount of moisture and mainly northerly winds progged to linger following the frontal passage, expect temperatures to remain below normal with a few more showers possible as well. Ferguson && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 5/29
Hazardous weather outlook, Jun 22, 2:31 PM CDT, 12 hours 45 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Amarillo TX 231 PM CDT Tue Jun 22 2021 OKZ001>003-TXZ001>020-317-230900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 231 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are possible late this afternoon across the western Oklahoma Panhandle and the northwestern Texas Panhandle. If storms form, they will have the potential to become severe, with damaging winds the primary hazard. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. High temperatures around 105 to 106 degrees are expected at the Palo Duro Canyon State Park, Borger, and Boys Ranch on Wednesday. Heat Advisories will likely become necessary in those areas Wednesday. Isolated thunderstorms will be possible in the south central and central Texas Panhandle Wednesday afternoon and evening. If storms develop, strong wind gusts may occur. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Thursday night through Monday. The greatest potential for strong to severe thunderstorms appears to be Friday, with large hail and damaging winds the primary hazards in addition to locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.